Peripheral arterial thrombosis induced by chemotherapy in ovarian carcinoma coexisted with endometrial carcinoma
Related Experiment Video
Updated: Aug 7, 2026

Quantitation of Intra-peritoneal Ovarian Cancer Metastasis
Published on: July 18, 2016
Kazuhide Hida1, Shun-ichi Ikeda, Shoko Shimizu
1Department of Obstetrics and Gynecology, Faculty of Medicine, Tokyo Women's Medical University, 8-1 Kawada-cho, Shinjuku-ku, 162-8666, Tokyo, Japan.
Introduction:
Most patients with peripheral arterial occlusion have underlying atherosclerosis. Peripheral arterial thrombosis induced by chemotherapy in gynecological malignancies is rare.
Case Report:
A 60-year-old woman was diagnosed with ovarian carcinoma coexisting with endometrial carcinoma after surgical histopathological examination. Chemotherapy was started on postoperative day 11. On day 2 of chemotherapy, she developed bilateral lower extremity cyanosis. Thrombocytopenia due to chemotherapy was diagnosed and treated with repeated platelet transfusions. Anticoagulant therapy was also continued. However, the patient worsened steadily and died of liver dysfunction due to multiple liver metastases.
Conclusion:
Although arterial thrombosis induced by chemotherapy is rare, it is important for physicians to consider this possibility in the course of treatment with cytotoxic agents because this complication has serious health implications.
Related Concept Videos
Peripheral Artery Disease V: Postoperative Nursing Management
Oogenesis
Peripheral Artery Disease IV: Nursing Management
